Oklahoma, 2006

Hail and Damaging Wind in Oklahoma, June 6, 2006

June 6, 2006 · NWS TSA · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
$2.5 million
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 6, 2:11 AM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 6, 2:11 AM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
311 AM CDT TUE JUN 6 2006

.DISCUSSION...
THUNDERSTORM COMPLEX MOVING THROUGH SOUTHERN KS EARLY THIS
MORNING FUELED BY A 40 KNOT LOW LEVEL JET. OTHER WIDELY SCATTERED
CONVECTION OCCURRING NEAR GRADIENT OF BEST ELEVATED INSTABILITY.
KS STORM COMPLEX HAS BEGUN TO TAKE A MORE EASTWARD TRACK OVER PAST
COUPLE OF HOURS AS LOW LEVEL JET CONTINUES TO VEER AND INSTABILITY
AXIS SHIFTS A LITTLE FARTHER EAST. SOME DEGREE OF SEVERE WEATHER
THREAT WILL CONTINUE INTO PORTIONS OF NE OKLAHOMA...POSSIBLY INTO
NW ARKANSAS LATER IN THE MORNING BEFORE COMPLEX WEAKENS. FIRST
PERIOD POPS WILL BE ADJUSTED JUST BEFORE ISSUANCE.

AFTER TODAY PRECIP CHANCES DROP OFF FOR SEVERAL DAYS AS UPPER
RIDGE TO THE WEST BUILDS OVER THE SOUTHERN PLAINS. WEAK FRONTAL
BOUNDARY WILL PUSH SOUTH OF THE AREA WEDNESDAY TO LEVEL OFF TEMPS
SOMEWHAT BEFORE A SUBSTANTIAL WARM UP TAKES PLACE LATE IN THE
WEEK. SOUTH WINDS RETURN DURING THE DAY THURSDAY AND LATEST DATA
SUGGESTS SFC WINDS MAY VEER TO A MORE SWLY DIRECTION LATE IN THE
WEEK INTO THE WEEKEND. THIS BEING THE CASE...TEMPS LIKELY TO CLIMB
WELL ABOVE MEDIUM RANGE GUIDANCE AND GIVEN THE FORECAST LOW/MID
LEVEL THERMAL PROFILES...TRIPLE DIGIT HEAT A DEFINITE POSSIBILITY
ACROSS THE WESTERN SECTIONS.

HOT WEATHER SHOULD PERSIST INTO THE EARLY PART OF NEXT WEEK. UPPER
RIDGE FLATTENS LATE IN THE PERIOD AND AT LEAST SOME CHANCE OF A
FRONTAL BOUNDARY SAGGING INTO THE AREA TO BRING CHANCE OF PRECIP
AND COOLER TEMPS...MOST LIKELY BEYOND 7 DAY PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  68  92  65 /  60  10   0   0
FSM   83  66  90  65 /  60  10   0   0
MLC   89  68  91  64 /  50  10   0   0
BVO   88  63  91  60 /  60  10   0   0
FYV   80  60  86  59 /  70  10   0   0
BYV   77  61  85  60 /  70  10   0   0
MKO   86  66  89  65 /  60  10   0   0
MIO   86  62  88  62 /  60  10   0   0
F10   87  67  89  64 /  50  10   0   0
HHW   89  71  93  67 /  40  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 4
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Jun 6, 3:45 AM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT TUE JUN 6 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 AM CDT TUE JUN 6 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
                                ARKANSAS.

DISCUSSION...
A COMPLEX OF THUNDERSTORMS WAS MOVING TO THE SOUTHEAST ACROSS
NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS THIS MORNING. A FEW SEVERE
THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY OVER NORTHEAST OKLAHOMA
THIS MORNING...BUT POSSIBLY INTO NORTHWEST ARKANSAS BEFORE THE
STORMS DIMINISH LATER THIS MORNING. THE STORMS HAVE BEEN AIDED BY
A 40 TO 50 KNOT LOW LEVEL JET THIS MORNING...AND THE STORMS SHOULD
BEGIN TO WEAKEN AS THE LOW LEVEL JET DIMINISHES LATER THIS MORNING.

LATER THIS AFTERNOON THERE WILL ALSO BE A CHANCE OF A FEW
ISOLATED SEVERE STORMS OVER THE AREA. THIS MORNINGS COMPLEX WILL
LIKELY LEAVE A SURFACE BOUNDARY LINGERING OVER THE AREA...MOST
LIKELY OVER THE CENTRAL OR SOUTHERN PART OF THE AREA. THE BOUNDARY
COMBINED WITH WARMING AFTERNOON TEMPERATURES AND INCREASING
INSTABILITY MAY RESULT IN A FEW THUNDERSTORMS REDEVELOPING.

LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH
ACTIVITY BOTH THIS MORNING AND AGAIN THIS AFTERNOON

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN UPPER RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA AFTER
TODAY. THIS WILL LEAD TO DRY WEATHER AND MUCH WARMER TEMPERATURES
THROUGH THE REMAINDER OF THE WEEK...AND ON THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 6, 2:38 AM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
338 AM CDT TUE JUN 6 2006

OKZ054-060930-
OSAGE OK-
338 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 338 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF WYNONA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOMINY...AVANT...WYNONA...WOLCO...
BARNSDALL AND PERSHING.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Jun 6, 2:55 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
355 AM CDT TUE JUN 6 2006

OKZ054-061000-
OSAGE OK-
355 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 355 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF APPERSON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...SHIDLER...
WYNONA...PERSHING...NELAGONEY...BURBANK...APPERSON...WEBB CITY AND
PEARSONIA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Jun 6, 3:58 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
458 AM CDT TUE JUN 6 2006

OKZ054-061100-
OSAGE OK-
458 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 458 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHEAST OF FORAKER...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKESA...PEARSONIA...
BIGHEART...FORAKER AND HULAH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jun 6, 4:01 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 AM CDT TUE JUN 6 2006

OKZ057-061030-
CRAIG OK-
501 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CRAIG

AT 501 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF HOLLOW...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOLLOW...PYRAMID CORNERS...
BLUEJACKET...CENTRAILIA AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jun 6, 4:10 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 AM CDT TUE JUN 6 2006

OKZ055-060-061-061045-
ROGERS OK-TULSA OK-WASHINGTON OK-
510 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WASHINGTON...ROGERS AND TULSA

AT 510 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF SKIATOOK...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CLAREMORE...OOLOGAH...TALALA...
OWASSO...SPERRY...SKIATOOK...COLLINSVILLE...VERA...RAMONA AND
OCHELATA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jun 6, 4:20 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 AM CDT TUE JUN 6 2006

ARZ002-011-061100-
CARROLL AR-MADISON AR-
520 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL AND MADISON

AT 520 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF ROCKHOUSE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BERRYVILLE...GREEN
FOREST...DRYFORK...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...
RULE AND ROCKHOUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

The radar

The Tulsa radar (KINX), 35 km away, was scanning. The volume nearest the first event began at 10:33 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Tulsa

When
June 6, 4:35 AM CST
Where
Tulsa County, Tulsa
Measured
1.75 in hail
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
36.150, -95.950

Golfball size hail fell at the Channel 6 studio in downtown Tulsa.

Thunderstorm Wind, Tulsa

When
June 6, 4:37 AM CST to 4:45 AM CST
Where
Tulsa County, 3 mi E of Tulsa
Measured
74 kt (85 mph) estimated gust
Injuries
4 direct, 0 indirect
Property damage
$2.5 million
Reported by
NEWSPAPER
Coordinates
36.150, -95.900

A microburst occurred near the fairgrounds. There was extensive damage north to south from 11th Street to 21st Street and from east to west from Yale to the Broken Arrow Expressway. Wind speeds were estimated at 85 miles an hour based on the damage. 1420 homes were damaged, two of which received major damage as large trees were blown down onto them. At one time, 13,000 residents near the damaged area were without power.There was extensive roof damage at the fairgrounds and several rides at Bell's Amusement park were damaged. The most notable damage was the roof being peeled back at the trade center, the roof being stripped to the sheet metal at the exchange center, and the 80 year old Ferris wheel at Bell's being destroyed. Two churches near the fairgrounds received roof damage.There were four injuries for which people were taken to the hospital. All were considered minor.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514394, 5514395.